Reducing multinomial coefficients modulo a prime power

Robert J. Martin, Gary L. Mullen

Research output: Contribution to journalArticlepeer-review

4 Scopus citations


If p is a prime and l ≥ 1 then in Theorem 1 it is shown that the multinomial coefficient {A figure is presented} (mod pl) if and only if {A figure is presented} where kji is the residue of ki mod pj for j = 1, ..., h with h = [log k/log p] and [ ] is the greatest integer function. By comparing running times necessary to reduce randomly generated multinomial coefficients, this method is shown to be computationally faster than the previously known methods.

Original languageEnglish (US)
Pages (from-to)37-41
Number of pages5
JournalComputers and Mathematics with Applications
Issue number1
StatePublished - 1984

All Science Journal Classification (ASJC) codes

  • Modeling and Simulation
  • Computational Theory and Mathematics
  • Computational Mathematics


Dive into the research topics of 'Reducing multinomial coefficients modulo a prime power'. Together they form a unique fingerprint.

Cite this